MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-TG; SYSTEM, TEST, THYROID AUTOANTIBODY

ROCHE DIAGNOSTICS ELECSYS ANTI-TG; SYSTEM, TEST, THYROID AUTOANTIBODY
Catalog Number 06368697190
Medical Device Problem Codes Low Test Results (2458); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter changed to reagent lot 574764 (new lot) and questioned low results for 5 patient samples tested between the new reagent lot and reagent lot 595368 (old lot) for elecsys anti-tg (anti-tg) on a cobas 8000 e 602 module.The following are examples of discrepant results for 3 patient samples: patient 1 result from the new lot was 39.25 iu/ml.The result from the old lot was 292.4 iu/ml.Patient 2 result from the new lot was 57.13 iu/ml.The result from the old lot was 143.7 iu/ml.Patient 3 result from the new lot was 159.6 iu/ml.The result from the old lot was 1247 iu/ml.Questionable results were reported outside of the laboratory.The e602 module serial number was (b)(4).
 
Additional Manufacturer Narrative
The customer performed comparison testing for troubleshooting purposes between different reagent packs of the new reagent lot (574764) and discrepant low results were identified.For example: example 1: the result from reagent pack 45675 was 56.17 iu/ml.The result from a new reagent pack was 124.9 iu/ml.Example 2: the result from reagent pack 46353 was 47.72 iu/ml.The result from a new reagent pack was 306.8 iu/ml.Example 3: the result from reagent pack 46356 was 39.73 iu/ml.The result from a new reagent pack was 255.6 iu/ml.The results from reagent packs 45675, 46353 and 46356 are in question.All qc results were within the acceptable range, however, the customer is concerned with the difference in results between the different reagent packs of the same lot number.The customer also ran 3 patient samples from a different hospital for troubleshooting purposes where the same difference in results was observed suggesting an issue with particular reagent packs for lot number 574764.The investigation is ongoing.
 
Additional Manufacturer Narrative
Calibration was acceptable for both lot numbers.Qc was acceptable, however, starting mid (b)(6) 2022 the values began to shift up and down outside of 3 standard deviations.The questionable low results from reagent packs (45675, 46353 and 46356) are consistent with storage/shipment issues.The low results are consistent with the reagent packs being subjected to incorrect temperatures or inverted positioning (or a combination of both) during shipment.From the information provided, a general reagent issue can be excluded.

Brand Name
ELECSYS ANTI-TG
Common Device Name
SYSTEM, TEST, THYROID AUTOANTIBODY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15054434
Report Number1823260-2022-02139
Device Sequence Number4773271
Product Code JZO
UDI-Device Identifier04015630929726
UDI-Public04015630929726
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number06368697190
Device Lot Number574764
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2022
Supplement Date Received by Manufacturer07/29/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown